Journal Article

A multiple-pathway model for the diffusion of drugs in skin

A. J. LEE, J. R. KING and T. G. ROGERS

in Mathematical Medicine and Biology: A Journal of the IMA

Published on behalf of Institute of Mathematics and its Applications

Volume 13, issue 2, pages 127-150
Published in print June 1996 | ISSN: 1477-8599
e-ISSN: 1477-8602 | DOI: http://dx.doi.org/10.1093/imammb/13.2.127
A multiple-pathway model for the diffusion of drugs in skin

More Like This

Show all results sharing these subjects:

  • Applied Mathematics
  • Biomathematics and Statistics

GO

Show Summary Details

Preview

A mathematical model for the diffusion of drugs in skin is presented. The penetration of the drug by both transcellular and intercellular pathways, as well as its interchange between these pathways, is considered. A pharmacologically motivated asymptotic limit is identified and analysed to obtain, in particular, an analytical expression for the flux of drug to the blood at steady state. Relevant model data is discussed, and some numerical results are also presented.

Keywords: percutaneous absorption; skin diffusion; mathematical modelling; asymptotics

Journal Article.  0 words. 

Subjects: Applied Mathematics ; Biomathematics and Statistics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.